MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-78210).As found condition: the marathon catheter was returned within a shipping box and a plastic bio-pouch.Damage location details: dried liquid embolic residue was found with the marathon catheter hub.No bends or kinks were found with the marathon catheter body.The marathon catheter distal tip was found to be in good condition.Upon microscopic inspection, no ruptures, punctures, or holes were found with the marathon catheter.Testing/analysis: the marathon catheter could not be flushed as it was found to be occluded with the liquid embolic.Conclusion: based on the device analysis and reported information, the customer¿s ¿catheter leak¿ report could not be confirmed, and the cause of the reported event could not be determined.No ruptures, punctures, or holes was found with the returned marathon catheter.H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured left basal ganglion arteriovenous malformation.It was noted that the patient's vessel tortuosity was moderate.The access vessel was the right femoral artery, with 7.9 mm diameter. it was reported that the surgeon used onyx glue injection to treat the arteriovenous malformation.After the marathon catheter was in place, the surgeon found that the distal section of the catheter was leaking glue during the glue injection process.The surgeon then removed the microcatheter, replaced it with a new one, and then continued to inject glue to complete the surgery.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The cause of the reported leak could not be determined.During injection of the liquid embolic agent into the catheter, the surgeon reported no resistance.The injection was performed with pauses rather than as a continuous injection, and the injection rate was followed in accordance with the ifu.The surgeon indicated that the liquid embolic agent did not become embedded in an unintended location.No additional medical intervention was required.Images of the ruptured catheter were not available.The patient was reported to be in good condition following the procedure.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22610692
Report Number2029214-2025-01698
Device Sequence Number5494607
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)271004(10)B800491
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberB800491
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer07/30/2025
09/08/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/26/2025
10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale